Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 6, 2010, 6:24 PM CDT for Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2010, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 7, 2010, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Ozark County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WGUS53 KSGF 062324 FFWSGF MOC153-070500- /O.NEW.KSGF.FF.W.0067.100706T2324Z-100707T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 PM CDT TUE JUL 6 2010 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI... * UNTIL MIDNIGHT CDT. * AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN OZARK COUNTY. THESE STORMS WERE MOVING VERY SLOW...AND PRODUCING HEAVY RAINFALL ALONG THE HIGHWAY 160 CORRIDOR FROM GAINESVILLE TO TECUMSEH...AND AREAS TO THE NORTH. RAINFALL AMOUNTS WILL RANGE FROM ONE TO THREE INCHES. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE... ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3649 9260 3681 9261 3680 9212 3649 9213 $$ CRAMER
2 follow-up statements
571 WGUS73 KSGF 070253 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 953 PM CDT TUE JUL 6 2010 MOC153-070500- /O.CON.KSGF.FF.W.0067.000000T0000Z-100707T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OZARK MO- 953 PM CDT TUE JUL 6 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR OZARK COUNTY... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA WITH AN ADDITIONAL ONE HALF INCH OF RAIN POSSIBLE THROUGH MIDNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE... ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE...HIGHWAY 95 AT BRYANT CREEK JUST EAST OF ROCKBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3649 9260 3681 9261 3680 9212 3649 9213 $$ GAGAN
873 WGUS73 KSGF 070452 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 PM CDT TUE JUL 6 2010 MOC153-070502- /O.EXP.KSGF.FF.W.0067.000000T0000Z-100707T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OZARK MO- 1152 PM CDT TUE JUL 6 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT FOR OZARK COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3649 9260 3681 9261 3680 9212 3649 9213 $$ BOXELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:32 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 6, 3:32 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CDT TUE JUL 6 2010 .DISCUSSION... /ISSUED 316 PM CDT TUE JUL 6 2010/ MAIN FORECAST FOCUS IN THIS PACKAGE WILL CONTINUE TO DEAL WITH PRECIPITATION CHANCES AND THE POTENTIAL FOR HEAVY RAINFALL INTO THE END OF THE WEEK. CURRENTLY...AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES TO DEVELOP AND REMAIN OVER THE WESTERN PORTIONS OF THE CWA THIS AFTERNOON. THIS ACTIVITY IS DEVELOPING ALONG A PER FRONTAL TROUGH AND AHEAD OF A WEAK UPPER LEVEL DISTURBANCE ACROSS EASTERN KANSAS. THIS ACTIVITY SPREADS TO THE SOUTHWEST INTO NORTHEAST OKLAHOMA WHERE MORE THUNDERSTORM ACTIVITY HAS DEVELOPED IN AN AREA OF INCREASED INSTABILITY. WITH RAINFALL PRETTY MUCH SITTING OVER THE SAME AREA ALL DAY THE POTENTIAL FOR FLOODING WILL REMAIN POSSIBLE ACROSS THE WESTERN CWA INTO THE OVERNIGHT HOURS. THIS SHOWER ACTIVITY HAS REALLY LIMITED TEMPERATURES TODAY AS EARLY AFTERNOON TEMPERATURES ARE GENERALLY IN THE 70S ACROSS THE WESTERN CWA. THE EASTERN CWA EXPERIENCED MORE SUNSHINE WHICH ALLOWED TEMPERATURES TO WARM INTO THE UPPER 80S TO THE LOWER 90S EARLY THIS AFTERNOON. AN OUTFLOW BOUNDARY HAS DEVELOPED FROM THE CONVECTION OUT WEST AND IS PUSHING EAST ACROSS THE CWA EARLY THIS AFTERNOON. THIS OUTFLOW IS WEAK BUT MAY BE ABLE TO GENERATE AN ISOLATED SHOWER OR TWO WEST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. EAST OF THE HIGHWAY 65 CORRIDOR THE LOW LEVEL WIND SHEAR VECTORS WILL BE ORIENTED IN A DESTRUCTIVE MATTER SO DO NOT EXPECTED MUCH ACTIVITY TO BE ABLE TO DEVELOP ALONG THE BOUNDARY EAST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. THERE WILL HOWEVER BE THE POSSIBILITY OF SOME DIURNAL ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN CWA...AS INSTABILITY HAS INCREASED HERE BUT IS STILL LIMITED WITH THE HEATING OF THE DAY. EXPECT ANY OF THIS ACTIVITY THAT IS ABLE TO DEVELOP TO DISSIPATE BY THE EARLY EVENING HOURS. ALSO EXPECT A WEAKENING TREND IN THE CONVECTION ACROSS THE FAR WESTERN CWA THIS AFTERNOON...WITH MUCH OF THIS ACTIVITY EXPECTED TO DISSIPATE BY THE EARLY EVENING HOURS. THERE COULD BE SOME ISOLATED SHOWERS AND THUNDERSTORMS TONIGHT...HOWEVER EXPECT MOST LOCATIONS TO REMAIN DRY OVERNIGHT. AN AREA OF UPPER LEVEL HIGH PRESSURE ACROSS THE EASTERN CONUS WILL REMAIN IN PLACE INTO THE MIDDLE OF THE WEEK. THIS WILL KEEP A SURFACE COLD FRONT WELL NORTH AND WEST OF THE AREA TONIGHT AN TOMORROW. THERE IS A TROPICAL PLUME OF MOISTURE PUSHING OUT OF THE GULF COAST THIS AFTERNOON AND WILL LIKELY CONTINUE TO RIDE THE WESTERN EDGE OF THE UPPER LEVEL RIDGE TO THE NORTH INTO THE AREA TOMORROW. WITH THE INCREASED MOISTURE AND LIFT...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPMENT WILL BE POSSIBLE ACROSS THE AREA INTO THE EVENING HOURS. DO NOT EXPECT A SHIELD OF WIDE SPREAD RAINFALL...BUT DO EXPECT DECENT COVERAGE IN RAINFALL AS MULTIPLE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. THURSDAY INTO FRIDAY...AN UPPER LEVEL TROUGH WILL PUSH ACROSS THE NORTH PLAINS AND WILL FLATTEN THE RIDGE AND SEND THE COLD FRONT INTO THE AREA. EXPECT THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY AS THE FRONT SLOWLY PUSHES THROUGH THE AREA. THERE WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING DURING THIS TIME FRAME AS THIS FRONT INTERACTS WITH A VERY MOIST ATMOSPHERE. THIS WILL ALLOW FOR MULTIPLE ROUNDS OF RAINFALL TO MOVE OVER THE AREA. THE SEVERE POTENTIAL WILL BE LIMITED DUE TO LIMITED INSTABILITY. SHOULD SEE SOMEWHAT OF A BREAK FROM THE WET WEATHER THIS WEEKEND AS DRIER AIR SPREADS INTO THE AREA. THE UPPER LEVEL PATTERN WILL CHANGE THIS WEEKEND INTO NEXT WEEK AS WE WILL GO FROM A SOUTHWEST FLOW TO A WEST TO NORTHWEST PATTERN. ADDITIONAL RAINFALL CHANCES WILL RETURN EARLY NEXT WEEK AS UPPER LEVEL DISTURBANCES MOVE THROUGH THE NORTHWEST FLOW INTO THE AREA. WISE && .AVIATION... FOR THE 1800Z TAFS...EXPECT VFR CONDITIONS TO DOMINATE LOCAL AIRFIELDS THROUGH FORECAST PERIOD WITH MVFR POSSIBLE BRIEFLY IN LOCALLY HEAVIER RAIN IN THUNDERSTORMS. A WEAK AND STALLING COLD FRONT EXTENDING SOUTHWESTWARD FROM THE WESTERN GREAT LAKES SOUTHWEST INTO EASTERN KANSAS AND WESTERN MISSOURI WILL CONTINUE TO WEAKEN AND DISSIPATE. STRONG HIGH PRESSURE OVER THE EASTERN THIRD OF THE COUNTRY WILL CONTINUE TO PUMP WARM AND MOIST AIR INTO OUR REGION FROM THE GULF OF MEXICO...DOMINATING THE WEATHER THROUGHOUT THE TAF PERIOD. A SOMEWHAT MORE ORGANIZED AREA OF CONVECTION OVER LOUISIANA ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD TONIGHT...GIVING THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS ANOTHER SHOT AT RAIN SHOWERS AND TSTM ACTIVITY TOMORROW. COLUCCI/KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 6, 1:04 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT TUE JUL 6 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXTREME HEAT RISK FOR HEAT INDICES IN THE MIDDLE TO UPPER 90S. DISCUSSION... RAIN SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS PORTIONS OF SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI EARLY THIS AFTERNOON. THESE AREAS HAVE EXPERIENCED SEVERAL HOURS OF MODERATE TO HEAVY RAINFALL AND THIS WILL CONTINUE THROUGH THE AFTERNOON. AS A RESULT THERE IS AN ELEVATED FLOODING RISK FOR AREAS GENERALLY ALONG AND WEST OF THE HIGHWAY 71 CORRIDOR. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REST OF THE OUTLOOK AREA THIS AFTERNOON. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA FOR MUCH OF THE PERIOD. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM WEDNESDAY THROUGH FRIDAY AS A FRONT SLOWLY CROSSES THE REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH A LIMITED RISK FOR FLOODING. AFTERNOON HEAT INDICES IN THE MIDDLE AND UPPER 90S CAN BE EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jul 6, 6:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD 1 SE REDFIELD 37.83N 94.87W
07/06/2010 BOURBON KS EMERGENCY MNGR
130TH ROAD BETWEEN KANSAS ROAD AND LIMESTONE ROAD IS
COVERED WITH WATER. ABOUT 90 TO 120 FEET OF THE ROAD IS
COVERED AT THIS TIME.
0444 PM FLASH FLOOD UNIONTOWN 37.85N 94.97W
07/06/2010 BOURBON KS AMATEUR RADIO
LOW WATER CROSSINGS ARE BECOMING COVERED AREA WIDE WITH
WATER RISING. FIELDS NEAR THE MARMATON RIVER NEAR
UNIONTOWN ARE NOW COVERED.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:57 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jul 6, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 28 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.